Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 15, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Feb 22, 2016, 2:13 PM CST. It took effect at Feb 23, 2016, 12:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2016, 2:13 PM CST (20:13 UTC)
- In effect from
- Feb 23, 2016, 12:00 AM CST
- Expired
- Feb 23, 2016, 9:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
481 WHUS74 KBRO 222013 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 213 PM CST MON FEB 22 2016 ...GALE CONDITIONS POSSIBLE TUESDAY NIGHT... .STRONG HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY BEHIND A COLD FRONT...INTERACTING WITH THE LOWER PRESSURE OF A RETREATING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY. VERY STRONG NORTHWEST TO NORTH WINDS AND HIGH SEAS WILL DEVELOP TUESDAY EVENING AND WILL PERSIST INTO WEDNESDAY MORNING. AHEAD OF THE FRONT...SOUTH WINDS WILL BECOME FRESH TONIGHT...WITH BRIEF SMALL CRAFT ADVISORY CONDITIONS ON THE GULF. GMZ150-155-170-175-230600- /O.NEW.KBRO.SC.Y.0015.160223T0600Z-160223T1200Z/ /O.CON.KBRO.GL.A.0001.160224T0300Z-160224T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 213 PM CST MON FEB 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY. * WINDS...SOUTH 16 TO 21 KNOTS TONIGHT. NORTH 28 TO 33 KNOTS...WITH GUSTS TO 40 KNOTS TUESDAY NIGHT. * WAVES/SEAS...8 TO 10 FEET TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-230600- /O.CON.KBRO.GL.A.0001.160224T0900Z-160224T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 213 PM CST MON FEB 22 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WINDS...NORTH 22 TO 27 KNOTS...GUSTING TO GALE FORCE. * WAVES/SEAS...VERY ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
173 WHUS74 KBRO 230228 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 828 PM CST MON FEB 22 2016 ...GALE CONDITIONS EXPECTED TUESDAY NIGHT AND WEDNESDAY MORNING... .A LOW PRESSURE AREA OVER WESTERN TEXAS RAPIDLY INTENSIFIES ACROSS SOUTHEAST TEXAS AND WESTERN LOUISIANA TUESDAY AFTERNOON AND TUESDAY NIGHT. SOUTH WINDS STRENGTHEN OVERNIGHT IN ADVANCE OF THE DEVELOPING LOW AND A COLD FRONT SURGES THROUGH LOWER TEXAS COASTAL WATERS TUESDAY EVENING. NORTHWEST TO NORTH WINDS INCREASE WITH FREQUENT GALE FORCE GUSTS DEVELOPING TUESDAY NIGHT PERSISTING THROUGH EARLY WEDNESDAY MORNING. GMZ150-155-170-175-231200- /O.EXT.KBRO.SC.Y.0015.160223T0600Z-160223T1500Z/ /O.UPG.KBRO.GL.A.0001.160224T0300Z-160224T1800Z/ /O.NEW.KBRO.GL.W.0004.160224T0300Z-160224T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 828 PM CST MON FEB 22 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... ...GALE WARNING IN EFFECT FROM 9 PM TUESDAY TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 9 AM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH AROUND 20 KNOTS TONIGHT. NORTHWEST TO NORTH 28 TO 33 KNOTS... WITH GUSTS TO 40 KNOTS TUESDAY NIGHT. * WAVES/SEAS...8 TO 12 FEET TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-231200- /O.EXT.KBRO.GL.A.0001.160224T0300Z-160224T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 828 PM CST MON FEB 22 2016 ...GALE WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... * WINDS...NORTH 22 TO 27 KNOTS...GUSTING TO GALE FORCE. * WAVES/SEAS...VERY ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
194 WHUS74 KBRO 230906 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 306 AM CST TUE FEB 23 2016 ...GALE CONDITIONS EXPECTED TUESDAY NIGHT AND WEDNESDAY MORNING... .A LOW PRESSURE AREA OVER WESTERN TEXAS RAPIDLY INTENSIFIES ACROSS SOUTHEAST TEXAS AND WESTERN LOUISIANA TUESDAY AFTERNOON AND TUESDAY NIGHT. SOUTH WINDS STRENGTHEN IN ADVANCE OF THE DEVELOPING LOW THIS AFTERNOON BEFORE THE COLD FRONT SURGES THROUGH LOWER TEXAS COASTAL WATERS TUESDAY EVENING. NORTHWEST WINDS INCREASE WITH FREQUENT GALE FORCE GUSTS DEVELOPING TONIGHT PERSISTING THROUGH EARLY WEDNESDAY MORNING. GMZ150-155-170-175-231715- /O.EXT.KBRO.SC.Y.0015.000000T0000Z-160223T2100Z/ /O.CON.KBRO.GL.W.0004.160224T0300Z-160224T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 306 AM CST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WINDS...SOUTH AROUND 20 KNOTS THROUGH THE AFTERNOON. TONIGHT NORTH TO NORTHWEST WIND 28 TO 33 KNOTS...WITH GUSTS TO 40 KNOTS. * WAVES/SEAS...6 TP 7 FEET THIS AFTERNOON BUILDING TO 8 TO 12 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-231715- /O.NEW.KBRO.SI.Y.0010.160223T1200Z-160223T2100Z/ /O.CON.KBRO.GL.A.0001.160224T0300Z-160224T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 306 AM CST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. * WINDS...SOUTH AROUND 20 KNOTS THROUGH THE AFTERNOON. TONIGHT NORTH TO NORTHWEST WIND AROUND 22 TO 27 KNOTS...GUSTING TO GALE FORCE. * WAVES/SEAS...CHOPPY BECOMING VERY ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
564 WHUS74 KBRO 231051 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 451 AM CST TUE FEB 23 2016 ...GALE CONDITIONS EXPECTED TONIGHT AND WEDNESDAY MORNING... .A LOW PRESSURE AREA OVER WESTERN TEXAS RAPIDLY INTENSIFIES ACROSS SOUTHEAST TEXAS AND WESTERN LOUISIANA THIS AFTERNOON AND TONIGHT. SOUTH WINDS STRENGTHEN IN ADVANCE OF THE DEVELOPING LOW THIS AFTERNOON BEFORE THE COLD FRONT SURGES THROUGH LOWER TEXAS COASTAL WATERS TUESDAY EVENING. NORTHWEST WINDS INCREASE WITH FREQUENT GALE FORCE GUSTS DEVELOPING TONIGHT PERSISTING THROUGH EARLY WEDNESDAY MORNING. GMZ130-132-135-231900- /O.CON.KBRO.SI.Y.0010.160223T1200Z-160223T2100Z/ /O.UPG.KBRO.GL.A.0001.160224T0300Z-160224T1200Z/ /O.EXA.KBRO.GL.W.0004.160224T0300Z-160224T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 451 AM CST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH AROUND 20 KNOTS THROUGH THE AFTERNOON. TONIGHT NORTH TO NORTHWEST WIND AROUND 22 TO 27 KNOTS...GUSTING TO GALE FORCE. * WAVES/SEAS...CHOPPY BECOMING VERY ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-231900- /O.CON.KBRO.SC.Y.0015.000000T0000Z-160223T2100Z/ /O.CON.KBRO.GL.W.0004.160224T0300Z-160224T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 451 AM CST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WINDS...SOUTH AROUND 20 KNOTS THROUGH THE AFTERNOON. TONIGHT NORTH TO NORTHWEST WIND 28 TO 33 KNOTS...WITH GUSTS TO 40 KNOTS. * WAVES/SEAS...6 TP 7 FEET THIS AFTERNOON BUILDING TO 8 TO 12 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
690 WHUS74 KBRO 232024 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 224 PM CST TUE FEB 23 2016 ...GALE CONDITIONS EXPECTED TONIGHT AND WEDNESDAY MORNING... .A LOW PRESSURE AREA OVER WESTERN TEXAS WILL RAPIDLY INTENSIFY ACROSS SOUTHEAST TEXAS AND WESTERN LOUISIANA THIS AFTERNOON AND TONIGHT. NORTH TO NORTHWEST WINDS WILL STRENGTHEN IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE LOWER TEXAS COASTAL WATERS TODAY. NORTHWEST WINDS WILL INCREASE WITH FREQUENT GALE FORCE GUSTS DEVELOPING TONIGHT AND WILL PERSIST THROUGH EARLY WEDNESDAY MORNING. GMZ130-132-135-240330- /O.EXT.KBRO.SI.Y.0010.000000T0000Z-160224T0300Z/ /O.CON.KBRO.GL.W.0004.160224T0300Z-160224T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 224 PM CST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WINDS...NORTH 20 TO 25 KNOTS THROUGH THE AFTERNOON. LATER TONIGHT NORTH TO NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 30 KNOT RANGE WITH FREQUENT GUSTS TO NEAR GALE FORCE. * WAVES/SEAS...VERY ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-240330- /O.EXT.KBRO.SC.Y.0015.000000T0000Z-160224T0300Z/ /O.CON.KBRO.GL.W.0004.160224T0300Z-160224T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 224 PM CST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS THROUGH THE AFTERNOON. LATER TONIGHT NORTH TO NORTHWEST WIND WILL PREVAIL FROM 28 TO 33 KNOTS...WITH GUSTS 35 TO 40 KNOTS. * WAVES/SEAS...6 T0 7 FEET THIS AFTERNOON BUILDING TO 8 TO 12 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 11:52 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 22, 11:52 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1152 AM CST MON FEB 22 2016
.DISCUSSION...UPDATED FOR GRID UPDATES AND THE LATEST AVIATION
DISCUSSION BELOW. GRID UPDATES INCLUDED THE POSTING OF A FIRE
WEATHER WATCH FOR TUESDAY AND A GALE WATCH FOR TUESDAY EVENING
THROUGH WEDNESDAY MORNING...BOTH RELATED TO THE ARRIVAL OF STRONG
WINDS EXPECTED BEHIND A COLD FRONT. SEE THE RELATED FIRE WEATHER
AND MARINE PRODUCTS FOR MORE INFORMATION.
&&
.AVIATION...A SHORT WAVE TROUGH ALOFT AND A WEAK SURFACE FRONT
ARE SPARKING ISOLATED LIGHT SHOWERS ACROSS THE AREA. A FEW
SPRINKLES RECENTLY MOVED THROUGH THE LOWER VALLEY. THE MAIN FRONT
IS MOVING INTO THE UPPER VALLEY THIS AFTERNOON...WITH UPSTREAM
OBS SHOWING A WIND SHIFT TO NORTHWEST. HOWEVER...SOUTHEAST WINDS
SHOULD HOLD IN THE LOWER VALLEY AS THE FRONT STALLS. SOUTHEAST
WINDS WILL INCREASE LATER TODAY AS THE NEXT SYSTEM DEVELOPS OVER
THE RIO GRANDE PLAINS/WEST TEXAS. GUIDANCE SUGGESTS A PERIOD OF
MVFR CEILINGS OVERNIGHT AS MOISTURE MOVES ASHORE ON MODERATE SOUTH
SOUTHEAST WINDS. WINDS WILL VEER BY LATE TUESDAY MORNING TO EARLY
AFTERNOON...BECOMING MODERATE AND GUSTY FROM THE WEST...WITH
CLEARING SKIES AS DRIER AIR MOVES INTO PLACE. FOR THE NEXT 24
HOURS HOWEVER...PERIODIC MVFR CEILINGS WILL BE THE ONLY CONCERN
FROM LATE EVENING TO JUST AFTER DAWN TUESDAY.
&&
.PREV DISCUSSION... /ISSUED 551 AM CST MON FEB 22 2016/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...LATEST OBSERVATION SHOWS LOW MVFR CIGS WITH A FEW
AREAS OF PATCHY FOG DEVELOPING ACROSS THE RGV WHILE MID AND HIGH
LEVEL CLOUDS CONTINUE TO STREAM ACROSS THE AREA FROM SW TO NE. THE
CIRRUS CLOUDS WILL REMAIN THROUGH THE DAY WITH LIGHT TO MODERATE
SOUTHEAST WIND NEAR THE SURFACE. VFR CONDITIONS WILL PREVAIL AFTER
MID MORNING WITH PATCHY FOG BURNS OFF. EXPECT WINDS TO PICK UP
OVERNIGHT AS GRADIENT STRENGTHENS TO AROUND 10 TO 15 KNOTS.
PREV DISCUSSION... /ISSUED 435 AM CST MON FEB 22 2016/
SHORT TERM /NOW THROUGH TUESDAY/...SHORT WAVE TROUGH ALOFT
STRETCHING ACROSS MX MOVES ACROSS DEEP SOUTH TEXAS TODAY KEEPING A
NORTHEAST FLOW STREAMING HIGH AND MID LEVEL CLOUDS ACROSS THE CWA
FOR THE NEXT 24 HOURS. THE BETTER UPPER LEVEL SUPPORT WITH THIS
SHORTWAVE LOOKS TO REMAIN FURTHER TO THE NORTH OF THE CWA WITH MOST
OF THE DEEPER MOISTURE CONTENT BEEN SHIFTED TOWARDS NE TX.
UNFORTUNATELY...THIS WILL KEEP MOST OF THE CWA ON THE DRY SIDE
WITH THE EXCEPTION OF A FEW ISO SHOWERS AND A THUNDERSTORM
POSSIBLE ACROSS THE NORTHERN RANCHLANDS. LEFT A 20 TO 30 PERCENT
POP FROM HEBBRONVILLE E THROUGH FALFURRIAS. DUE TO THE HIGHER
CLOUD COVER IN THE MID AND HIGH LEVELS WILL ALLOW FOR HIGH
TEMPERATURES TO REMAIN IN THE 80S ACROSS THE CWA WITH A LIGHT SE
FLOW.
TONIGHT...ANOTHER SHORTWAVE ENERGY PUSH SOUTHEAST STRENGTHENING LOW
PRESSURE NEAR THE SURFACE. THE STRENGTHENING GRADIENT ACROSS THE CWA
WILL INCREASE SE WINDS TONIGHT INTO TUESDAY MORNING LIMITING FOG
DEVELOPMENT TONIGHT OVC TO BKN CLOUD COVER WILL PREVAIL OVERNIGHT
LOWS TEMPERATURES TO COOL DOWN MUCH KEEPING LOW'S IN THE UPPER 60S
ACROSS THE CWA.
DRY AIRMASS WRAP AROUND THE SHORTWAVE WILL FILTER IN QUICKLY BEHIND
THE TROUGH TUESDAY WITH NORTHWEST FLOW INCREASING AS FRONT
ASSOCIATED WITH THIS TROUGH MOVES INTO THE AREA LATER IN THE DAY.
ABUNDANT DRY AIR ONCE AGAIN WILL LIMIT THE POTENTIAL FOR RAIN ACROSS
THE CWA TUESDAY. DRY AIR MASS IN ADDITION TO THE LOW RH VALUES WILL
PROVIDE CRITICAL FIRE WEATHER CONDITIONS FOR MOST OF THE WESTERN
COUNTIES FROM HWY 281. THIS WILL DEPEND ON HOW MUCH WETTING
PRECIPITATION THE NORTHERN RANCHLANDS RECEIVED TODAY. IF RAINFALL
ACCUMULATION IS OBSERVED...EXPECT THE THREAT TO LOWER A BIT IF NOT
THE THREAT WILL BE A LOT HIGHER FOR FIRE DANGER. DUE TO CLEAR
SKIES EXPECTED...INCREASE IN NORTHWEST WINDS AND DRY CONDITIONS
BEHIND THIS TROUGH...HIGH TEMPS WILL BE CLOSE TO REACHING RECORD
HIGH ACROSS MOST LOCATIONS IN THE RGV.
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...CONDITIONS MORE
SUITABLE FOR WILDFIRE ACTIVITY CONTINUE TO BE ANTICIPATED ON
WEDNESDAY DUE TO THE TUESDAY PASSAGE OF A COLD FRONT. ALTHOUGH
RELATIVE HUMIDITY PERCENTAGES WILL REACH RED FLAG WARNING CRITERIA
.20-FOOT WINDS WILL NOT...AND A RANGELAND FIRE DANGER STATEMENT
MAY BE MORE APPROPRIATE FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS
AND THE RIO GRANDE VALLEY ON WEDNESDAY. STILL...SUCCESSIVE SHIFTS
WILL NEED TO MONITOR THE LATEST FORECAST GUIDANCE REGARDING WINDS
FOR THIS DAY. OTHERWISE...A SLIGHT CHANCE OF PRECIPITATION ENTERS
THE FORECAST FOR SATURDAY AND SUNDAY AS A SERIES OF WEAK
DISTURBANCES RIDE OVERHEAD WITHIN A NEARLY WEST TO EAST 500 MB
FLOW...WITH THE REMAINDER OF THE FORECAST REMAINING DRY. NEAR
NORMAL DAYTIME HIGH AND OVERNIGHT LOW TEMPERATURES ARE FORECAST
FOR A MAJORITY OF THE LONG TERM FORECAST PERIOD...WITH THE COLDEST
NIGHT OCCURRING WEDNESDAY NIGHT DUE TO THE TUESDAY PASSAGE OF A
COLD FRONT...AND THE WARMEST DAY OCCURRING ON SUNDAY DUE TO A
BREEZY ONSHORE FLOW.
MARINE...NOW THROUGH TUESDAY...THE SOUTHEAST WINDS WILL REMAIN
LIGHT AND VARIABLE TODAY WITH A WEAK GRADIENT IN PLACE. LATE THIS
AFTERNOON AND TONIGHT A SHORTWAVE TROUGH MOVES ACROSS SOUTH
CENTRAL TEXAS GRADUALLY INCREASING SE WINDS TONIGHT OVER THE GULF
WATERS AND THE LAGUNA. EXPECT POSSIBLE SCEC OVER THE OFFSHORE AND
INTO EARLY TUESDAY. THE WINDS WILL STRENGTHEN A BIT MORE ON
TUESDAY AS ANOTHER SHORTWAVE ENERGY TRAVELS EAST ONCE AGAIN. THIS
TROUGH WILL BE A BIT MORE STRONGER STRENGTHENING THE GRADIENT
ALONG THE LOWER TEXAS COAST. EXPECT BREEZY CONDITIONS TUESDAY
MORNING AND EARLY AFTERNOON WITH A SHIFT TO THE SOUTHWEST AS THE
TROUGH MAKES ITS WAY EAST. A FRONT WILL MAKE ITS WAY SOUTH LATE
TUESDAY SHIFTING WINDS TOWARDS THE NORTH BY EARLY EVENING AND
EXPECT A QUICK INCREASE WITH FROPA.
TUESDAY NIGHT THROUGH SUNDAY...SMALL CRAFT ADVISORY AND GALE
WARNING CONDITIONS ARE ANTICIPATED TUESDAY NIGHT THROUGH WEDNESDAY
DUE TO THE TUESDAY AFTERNOON PASSAGE OF A COLD FRONT. MUCH
IMPROVED WINDS AND SEAS ARE FORECAST WEDNESDAY NIGHT THROUGH
SATURDAY DUE TO PERSISTENT SURFACE HIGH PRESSURE...BUT MORE
ADVERSE MARINE CONDITIONS WILL DEVELOP SATURDAY NIGHT THROUGH
SUNDAY IN ADVANCE OF ANOTHER COLD FRONT.
FIRE WEATHER...SHORTWAVE MOVING ACROSS THE TEXAS REGION TUESDAY
WILL POTENTIALLY INCREASE THE THREAT FOR FIRE WEATHER ACROSS DEEP
S TEXAS. THE MAIN CHALLENGE WILL BE ANY RAINFALL OBSERVED IN THE
NEXT 24 HOURS OVER THE NORTHERN COUNTIES. ANY WETTING
PRECIPITATION OBSERVED WILL INCREASE RH RECOVERIES AND LIMIT THE
POTENTIAL FOR FIRE DANGER. IF CONDITIONS REMAIN DRY...EXPECT A
STRONG NORTHWEST FLOW TO SET UP OVER THE CWA INTO TUESDAY AS THE
SHORTWAVE TROUGH MOVES ACROSS THE AREA AND SURFACE LOW PRESSURE
STRENGTHENS OVER S TEXAS. MINIMUM RH LOWER BELOW THE TEENS AND
OCCUR IN CONCERT WITH NORTHWEST WINDS INCREASING FOR MOST
LOCATIONS WEST OF HWY 77. THIS WILL ENHANCE THE POTENTIAL FOR FIRE
WEATHER THREAT BUT WILL STILL NEED TO MONITOR. TEMPERATURES WILL
BE WARMING TO NEAR RECORD HIGH ACROSS MOST OF THE RGV. STAY TUNED
FOR ANY UPDATES ON THE FORECAST ON THE NEXT 24 HOURS.
BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ248>257.
GM...GALE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR
GMZ130-132-135.
GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
54/64/65Hazardous weather outlook, Feb 22, 9:45 AM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 945 AM CST MON FEB 22 2016 TXZ248>257-231545- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 945 AM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT THE LOCAL BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ERRATIC WILDFIRE BEHAVIOR WILL OCCUR TUESDAY AND WEDNESDAY WITH AN INCREASED THREAT OF WILDFIRE GROWTH AND SPREAD. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-231545- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 945 AM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE CONDITIONS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY BEHIND A COLD FRONT. A GALE WATCH HAS BEEN POSTED. SMALL CRAFT ADVISORY CONDITIONS WILL ALSO BE LIKELY BEFORE OR AFTER ANY GALE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:08 AM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 13 hr |
| Feb 22, 9:18 AM CST | Gale Watch | BRO | 20 hr | |
| Feb 22, 2:22 PM CST | Wind Advisory | BRO | Brooks, Jim Hogg, Kenedy, Zapata | 30 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.